Connect with others who understand.

sign up log in
Resources
About myRAteam
Real members of myRAteam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

I Have Been On Hydroxychloroquine For 5 Months I Got Diagnosed With Vasculitis .

I Have Been On Hydroxychloroquine For 5 Months I Got Diagnosed With Vasculitis .

After vasculitis diagnosis I was put on prednisone. My Dr. wanted to put me on Methotrexate, but it scared me. But now it seems like my vasculitis is returning. I’m concerned about what to do. I will be calling my Dr. on Monday however I’m very concerned. I’d like to do prednisone, it seems the side effects aren’t as serious as Methotrexate. Any suggestions?
Thank You

A myRAteam Member said:

I am not sure if you are taking Methotrexate pills or the injection. I take Methotrexate pill form and have for several years, the only side effect that I have experienced is hair thinning (which sucks). I would much rather take Methotrexate than Prednisone on a regular basis. From what I have read and heard taking Prednisone regularly isn't good. However, I call it the wonder drug because it makes inflammation and pain go away and it is cheap but the long term effects aren't worth it for me. Just my experience and understanding might be perfect for you.

posted about 2 years ago
A myRAteam Member said:

I too couldn't take it because of stomach issues. Hydroxichloriquine did just about the same. I sleep in gloves to try and keep my fingers warm. They wake me up screaming when they get cold.

posted about 2 years ago
A myRAteam Member said:

Hope you get to feeling better. Methotrexate was very hard on me. I vomited every day and could not hold food down. It was real bad.

posted about 2 years ago
A myRAteam Member said:

I totally understand your concerns. I started taking Hydroxychloroquine in December. Thought all was going well but Dr mentioned me adding methotrexate in March I was scared of it but finally agreed to it in April after yhd Hydroxychloroquine became difficult to refill. So far I’m not having sny negative side effects to the methotrexate just not sure jos well it’s working for me . At the same time not sure I want to go back to the full dosage of Hydroxychloroquine due to my eyes. Guess I will be duscussing this with my dr at my next appointment.

posted about 2 years ago
A myRAteam Member said:

And it is my understanding that cortisone brings on diabetes.

posted about 2 years ago
Already a Member? Log in